Patient survey New patient education video Facebook Twitter www.onxlti.com
Results 1 to 12 of 12

Thread: um..rash..1 week post op

  1. #1
    Join Date
    Nov 2008
    Location
    Chattanooga, Tennessee USA
    Posts
    77

    Default um..rash..1 week post op

    So my stomach started itching tonight and didnt really think about it till i mentioned it to my mom and she got worried and got me worried... there is a pretty non descript red rash splotched on my tummy in a couple of spots (side, around the navel, etc). It doesn't look terrible or anything but we are concerned being as Im only 1 week post op today. Im not taking anything i wasnt also taking in the hospital. i cant think of anything new that has come in contact with my stomach. Anyone have any ideas what this could be? How worried should I be?
    1984- Born with PV stenosis (dysplastic valve)
    1986- PV valvectomy/ placement of transannular patch: Dr. Willis Williams, Emory
    1.20.09 PV replacement & CABG (for AnRCA): Dr. Brian Kogan, Emory
    Also, just for fun: asthma, scoliosis (spinal fusion w/ instrumentaion- 2001)
    My blog: [url]http://rebeccadoessurgery.blogspot.com/[/url]

  2. #2
    Join Date
    Feb 2007
    Location
    East Ontario, Canada
    Posts
    12,616

    Default

    Is it flat red splotches? If nothing looks raised and swelling, you should be fine until tomorrow, then call the doc to be sure.
    It's probably a reaction to something....your system is sensitive right now.
    Be very careful with soaps, shampoos and creams. Use only very mild perfume-free products.
    My daughter got a red rash all over her torso from an allergic reaction to eating coconut (of all things)!
    She took Benadryl for mild cases.
    BAV-Aortic Stenosis...AVR Oct 11, 2005 / St.Jude Regent mechanical 21mm
    INR Home testing since 2007 with Coaguchek XS...Self-Dosing

    "Caution: I may have been in contact with Nuts"

  3. #3
    Join Date
    Oct 2008
    Location
    Adelaide Hills, South Australia
    Posts
    498

    Default

    I don't know if this is in any way similar, but after a week or so the orange stuff they paint all over you for surgery started peeling off my skin which would cause a bit of irritation and itching. It may also be your system working the anaesthetic and surgery drugs out of your system. Still, if it becomes inflamed or you start to scratch it raw, it would definitely be time to see your doctor.

    Hope you're doing well otherwise.


    A : )
    37y/o, born with Tetralogy of Fallot, Blalock-Taussig shunt @ 18 months, corrective surgery @ 5 years, PVR Dec '08 (37th birthday pressie!)
    Surgery blog:[url="http://abbanabba.nowblogging.net/"]My Brokendown Heart[/url]

  4. #4
    Join Date
    Jun 2005
    Location
    Northeast WI
    Posts
    1,914

    Default

    I would be asking a couple of questions - what medications are you on that you haven't taken before - internal & external? Are you wearing something that you've never worn before - or used a different detergent?
    Cris

    I believe in small miracles.
    St. Jude Mitral Valve 5/16/05

  5. #5
    Join Date
    Oct 2005
    Location
    Massachusetts
    Posts
    4,340

    Default

    Quote Originally Posted by abbanabba View Post
    I don't know if this is in any way similar, but after a week or so the orange stuff they paint all over you for surgery started peeling off my skin which would cause a bit of irritation and itching. It may also be your system working the anaesthetic and surgery drugs out of your system. Still, if it becomes inflamed or you start to scratch it raw, it would definitely be time to see your doctor.

    Hope you're doing well otherwise.


    A : )
    Yuk..... didn't they clean all the Betadine (the orange stuff) off you post op? Every surgery I ever had, when I awoke I had been cleaned of all the orange goop and same for both my OHS. My second one I was awake when they painted me from chin to ankles with it and it was miserable feeling.


    Is there any chance your rash could be residual from tape or dressing you may have had for chest tube etc? Did they remove any tape or dressing shortly before you left the hospital?

  6. #6
    Join Date
    Oct 2008
    Location
    Adelaide Hills, South Australia
    Posts
    498

    Default

    Quote Originally Posted by Jkm7 View Post
    Yuk..... didn't they clean all the Betadine (the orange stuff) off you post op? Every surgery I ever had, when I awoke I had been cleaned of all the orange goop and same for both my OHS.
    I don't know, but whatever it was staining my skin, even scrubbing it in the shower wouldn't lift it off... I basically had to wait for it to wear/peel off I'm wondering if I had some kind of reaction to it and that is what I was dealing with? (Then one of the stupid doctors accused me of not showering and staying clean because I couldn't get this crap off my skin Arrgghh!!!)
    37y/o, born with Tetralogy of Fallot, Blalock-Taussig shunt @ 18 months, corrective surgery @ 5 years, PVR Dec '08 (37th birthday pressie!)
    Surgery blog:[url="http://abbanabba.nowblogging.net/"]My Brokendown Heart[/url]

  7. #7
    Lisa in Katy Guest

    Default

    Could be lots of things. Some medicines are fine when taken for a short time, but when they get to a certain level in your system, they cause an allergic reaction. Timentin/Augmentin affects me that way. (They are the same drug just in different forms.) I took Timentin via IV after my daughter was born and was sent home with Augmentin. After about a day at home I started getting itchy welts on my stomach and face. It was obviously the Augmentin because it went away and then shortly after I took the next dose, it came back even worse.

  8. #8
    Join Date
    Jan 2008
    Location
    Colorado
    Posts
    723

    Default

    Are you stressed out? I know thats kind of a silly question after OHS, but could the rash be shingles? Go to the link and click on the little camera for an illustration.
    From WebMD:
    "The shingles rash can appear anywhere on the body but will only be on one side of the body, the left or right. It will be in a band, a strip, or a small area. Before the rash occurs, there is usually itching, tingling, or pain in that area. The rash turns into blisters after several days. It is possible to have the shingles rash in more than one area."
    John
    Coarctation of aorta repaired in 1966 @ 11
    AVR (bovine-pericardial valve) and aortic reduction in 2008 @ 53 ~ Cleveland Clinic

  9. #9
    Join Date
    Mar 2007
    Location
    Casa Grande, Arizona
    Posts
    1,219

    Default Rash

    Check with your doctor...I developed a rash due to an allergy to the blood pressure meds I was on and I also managed to get shingles following surgery. Neither were any fun at all. The shingles were down right painful.

    -Philip

  10. #10
    Join Date
    Sep 2008
    Location
    Morehead City,N.C. USA
    Posts
    273

    Default

    Could be as simple as a yeast infection. We get so much antibiotics that they occur on your trunk,mouth(as thrush) and vagina.
    Lou

    Mitral valve repair 6/12/1997
    Mitral valve replacement ,,,St.Jude Regent mechanical,, 8/15/2008 both mini invasive procedure
    Dr. Donald Glower
    Duke Medical Center
    Rate controlled A-Fib
    Bi-Ventricular Medtronic ICD 4/21/2008

  11. #11
    Join Date
    Jun 2001
    Location
    Commerce City, CO
    Posts
    475

    Default

    Quite honestly it could be anything. The electrode pads that they use for telemetry caused lots of itching and redness for me (still do every time I have an EKG). Adhesives, drug reactions, lots of things can cause this. Remember, your body has absolutely been through the ringer. It's, for a lack of a better term, "pi$$ed off"! Watch the rash, as long as it isn't spreading, just treat it like you would any rash...cool compresses, and if you can take it...benadryl.
    Kristy S.
    AVR 6-19-01 (S.J. Mechanical)
    Centura Porter Hospital
    Dr. Brad Hofer (Surgeon)

  12. #12
    Join Date
    Mar 2003
    Location
    North Alabama
    Posts
    6,910

    Default

    My recommendation is to Call the Surgeon's office and tell his Nurse or assistant so that they are at least aware of your situation.

    You may also want to discuss this with your primary care physician.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •